Side effects of statins include muscle weakness or myopathy, which can induce three walking-related complaints.

0

Side effects of statins include muscle weakness or myopathy, which can induce three walking-related complaints.

STATINS are used by people who need to lower their cholesterol and control their blood pressure in order to lessen their risk of cardiovascular disease. Muscle problems are a typical side effect of statin therapy. Statins have been linked to three muscular and walking difficulties, according to a study.

Statins are recommended to millions of people to help them lower their cholesterol. Statin usage has been shown to have an effect on the muscles. Myopathy is a broad word that refers to any condition that affects the muscles that control voluntary movement in the body, resulting in any of these challenges with walking or standing.

Patients with gait impairments and myopathy that may have been induced by statin use were explored further in a study published in the National Library of Health.

Researchers looked at how statins caused myopathic weakness in study participants, which resulted in impairments.

The patients reported a decrease in walking distances, difficulty rising from a toilet or car seat, and slight weariness while shopping or ascending stairs.

“The most common complaint was unsteadiness in walking, especially on uneven ground or when changing directions,” according to the report.

“Neither the patients nor their physicians suspected muscle weakness,” it continued.

“They returned six to twelve months after starting the statin because of increased difficulties walking, which they attributed to effects of chronic or recent neurological illnesses.

“A possible causal association between disabling myopathy and the use of statins was discovered throughout the course of testing patients in a weekly outpatient neurologic rehabilitation clinic, then re-examining those subjects suspected of having a statin-associated myopathy.”

“Muscle aches are prevalent, but they’re typically caused by things other than statins,” says Dr. Christopher Cannon, a cardiologist at Brigham and Women’s Hospital, which is connected with Harvard.

“Severe muscle injury is uncommon, occurring in around one in 10,000 people,” he concluded.

“Statin users report muscle weakness, burning, tenderness, stiffness, or cramping, as well as sore or aching muscles in the legs, trunk, or arms.”

An multinational team of experts thinks they’ve figured out why some people get muscle soreness after taking statins.

Statins, according to the study, generate calcium leaks from storage compartments within muscle cells that occur spontaneously and irregularly.

Under normal circumstances, coordinated calcium releases from these stores cause the muscles to contract.

Calcium leaks that aren’t controlled can harm muscle cells, resulting in discomfort and weakness.

You can report possible adverse effects from any type of medicine you’re taking via the Yellow Card Scheme.

“Brinkwire Summary News” is what it’s called.

Share.

Comments are closed.